Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 27, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 13, 2008, 2:41 PM CST for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Dec 14, 2008, 3:12 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 2:41 PM CST (20:41 UTC)
- In effect from
- Dec 14, 2008, 3:12 AM CST
- Expired
- Dec 14, 2008, 3:02 PM CST
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 132041 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 241 PM CST SAT DEC 13 2008 ...STRONG WINDS TO IMPACT SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON SUNDAY... .A STRONG ARCTIC COLD FRONT WILL SLIDE QUICKLY ACROSS THE REGION LATE TONIGHT INTO EARLY ON SUNDAY. THIS SYSTEM IN COMBINATION WITH HIGH PRESSURE ACROSS THE NORTHERN ROCKY MOUNTAINS WILL PRODUCE A RAPID CHANGE IN PRESSURE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. THIS WILL RESULT IN STRONG NORTHWEST WINDS STARTING SHORTLY BEFORE SUNRISE SUNDAY MORNING AND LASTING INTO THE MID AFTERNOON. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 140500- /O.NEW.KGID.WI.Y.0027.081214T1200Z-081214T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 241 PM CST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY. LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH POSSIBLE...TO DEVELOP STARTING SHORTLY BEFORE SUNRISE SUNDAY MORNING AND LASTING INTO THE EARLY AFTERNOON HOURS. THESE WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE MID TO LATE AFTERNOON ON SUNDAY. IN ADDITION...SOME LIGHT SNOW WILL BE POSSIBLE ON SUNDAY ALTHOUGH ONLY A LIGHT SNOW ACCUMULATION OF AN INCH OR LESS IS EXPECTED. HOWEVER...THE STRONG WINDS MAY CAUSE AREAS OF BLOWING SNOW AT TIMES WHICH MAY RESULT IN REDUCED VISIBILITIES AND LESS THAN FAVORABLE DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS73 KGID 140340 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 940 PM CST SAT DEC 13 2008 ...STRONG WINDS TO IMPACT SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ON SUNDAY... .A STRONG ARCTIC COLD FRONT WILL SLIDE QUICKLY ACROSS THE REGION LATE TONIGHT INTO EARLY ON SUNDAY. THIS SYSTEM IN COMBINATION WITH HIGH PRESSURE ACROSS THE NORTHERN ROCKY MOUNTAINS WILL PRODUCE A RAPID CHANGE IN PRESSURE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. THIS WILL RESULT IN STRONG NORTHWEST WINDS STARTING BEFORE SUNRISE SUNDAY MORNING AND LASTING INTO THE MID AFTERNOON. NEZ039-046-060-061-072-073-141145- /O.EXT.KGID.WI.Y.0027.081214T0900Z-081214T2100Z/ VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY... ELWOOD...HOLDREGE 940 PM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY. LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH POSSIBLE...TO DEVELOP STARTING BEFORE SUNRISE SUNDAY MORNING AND LASTING INTO THE EARLY AFTERNOON HOURS. THESE WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE MID TO LATE AFTERNOON ON SUNDAY. IN ADDITION...SOME LIGHT SNOW WILL BE POSSIBLE ON SUNDAY ALTHOUGH ONLY A LIGHT SNOW ACCUMULATION OF AN INCH OR LESS IS EXPECTED. HOWEVER...THE STRONG WINDS MAY CAUSE AREAS OF BLOWING SNOW AT TIMES WHICH MAY RESULT IN REDUCED VISIBILITIES AND LESS THAN FAVORABLE DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ040-041-047>049-062>064-074>077-082>087- 141145- /O.CON.KGID.WI.Y.0027.081214T1200Z-081214T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...GREELEY...FULLERTON... ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA... YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY... ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 940 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY. LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH POSSIBLE...TO DEVELOP STARTING SHORTLY BEFORE SUNRISE SUNDAY MORNING AND LASTING INTO THE EARLY AFTERNOON HOURS. THESE WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE MID TO LATE AFTERNOON ON SUNDAY. IN ADDITION...SOME LIGHT SNOW WILL BE POSSIBLE ON SUNDAY ALTHOUGH ONLY A LIGHT SNOW ACCUMULATION OF AN INCH OR LESS IS EXPECTED. HOWEVER...THE STRONG WINDS MAY CAUSE AREAS OF BLOWING SNOW AT TIMES WHICH MAY RESULT IN REDUCED VISIBILITIES AND LESS THAN FAVORABLE DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
000 WWUS73 KGID 140920 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 320 AM CST SUN DEC 14 2008 ...STRONG WINDS TO IMPACT SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS TODAY... .A STRONG ARCTIC COLD FRONT IS QUICKLY SLIDING SOUTH ACROSS THE REGION. THIS SYSTEM IN COMBINATION WITH HIGH PRESSURE ACROSS THE NORTHERN ROCKY MOUNTAINS WILL PRODUCE A RAPID CHANGE IN PRESSURE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. THIS WILL RESULT IN STRONG NORTHWEST WINDS THROUGHOUT THE DAYTIME HOURS. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141730- /O.EXT.KGID.WI.Y.0027.081214T0912Z-081215T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 320 AM CST SUN DEC 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TODAY. THE STRONG WINDS WILL EASE BELOW ADVISORY CRITERIA DURING THE EARLY EVENING HOURS. IN ADDITION...SOME LIGHT SNOW WILL BE POSSIBLE TODAY WITH ONLY A LIGHT SNOW ACCUMULATION OF AN INCH OR LESS EXPECTED. HOWEVER...THE STRONG WINDS MAY CAUSE AREAS OF BLOWING SNOW AT TIMES WHICH MAY RESULT IN REDUCED VISIBILITIES AND LESS THAN FAVORABLE DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
000 WWUS73 KGID 141715 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1115 AM CST SUN DEC 14 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 150000- /O.CON.KGID.WI.Y.0027.000000T0000Z-081215T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1115 AM CST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO AROUND 45 MPH TO CONTINUE INTO THIS EARLY AFTERNOON. WINDS ARE EXPECTED TO SLOWLY EASE BELOW ADVISORY CRITERIA DURING THE MID TO LATE AFTERNOON. IN ADDITION...SOME LIGHT SNOW WILL BE POSSIBLE TODAY WITH ONLY A LIGHT SNOW ACCUMULATION OF AN INCH OR LESS EXPECTED. HOWEVER...THE STRONG WINDS MAY CAUSE AREAS OF BLOWING SNOW AT TIMES WHICH MAY RESULT IN REDUCED VISIBILITIES AND LESS THAN FAVORABLE DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 142102 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 302 PM CST SUN DEC 14 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 142215- /O.CAN.KGID.WI.Y.0027.000000T0000Z-081215T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 302 PM CST SUN DEC 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE EASED BELOW ADVISORY CRITERIA OVER THE LAST COUPLE OF HOURS ACROSS THE AREA AND FOR THIS REASON THE WIND ADVISORY FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 13, 11:33 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 13, 11:33 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1133 AM CST SAT DEC 13 2008 .AVIATION...FOR THE 18Z KGRI TAF. TWO COMPLETELY CONTRASTING WEATHER REGIMES WILL DOMINATE THE GRAND ISLAND TERMINAL OVER THE NEXT 24 HOURS. INITIALLY FOR THIS AFTERNOON TO EVENING VFR CONDITIONS WILL CONTINUE WITH ONLY SOME HIGH CLOUD COVER STREAMING ACROSS THE AREA WHILE SOUTH WINDS AROUND 12 TO 15 KNOTS PREVAIL. HOWEVER...A VERY STRONG ARCTIC COLD FRONT WILL THEN SURGE SOUTHWARD ACROSS THE AREA DURING THE OVERNIGHT HOURS. BEHIND THIS FRONT...WINDS WILL QUICKLY TURN TO THE NORTHWEST AND INCREASE TO AROUND 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS POSSIBLE THROUGH NOON ON SUNDAY. A STRATUS DECK WILL ALSO SPREAD ACROSS THE TERMINAL ALTHOUGH CEILINGS SHOULD STAY IN THE MVFR RANGE OF 1500 TO 2500 FT. NONETHELESS...THIS WEATHER SYSTEM WILL BRING A CHANCE FOR SOME LIGHT SNOW WITH VISIBILITY VALUES DROPPING BETWEEN 2 TO 5 MILES AT TIMES STARTING AFTER SUNRISE ON SUNDAY. && .PREV DISCUSSION... /ISSUED 435 AM CST SAT DEC 13 2008/ DISCUSSION...VERY WARM WEATHER EXPECTED TODAY FOLLOWED BY STRONG WINDS AND SEVERE COLD SUNDAY. COLD WEATHER WILL PERSIST THROUGH THE WEEK WITH SEVERAL CHANCES FOR SNOW. BIGGEST CHALLENGE WILL BE IN NAILING DOWN NEAR ADVISORY LEVEL WINDS SUNDAY...NEAR ADVISORY LEVEL WIND CHILL VALUES SUNDAY NIGHT...AND POSSIBILITY OF SNOWFALL ACCUMULATIONS AT SEVERAL TIMES THROUGH THE FORECAST PERIOD. WATER VAPOR IMAGERY FROM EARLY THIS MORNING CLEARLY DEPICTS A STRONG UPPER LEVEL TROUGH DIGGING ACROSS THE WESTERN CONUS WITH NEAR ZONAL FLOW TO SLIGHT RIDGING OVER THE PLAINS. FLOW THROUGHOUT THE VERTICAL PROFILE RANGES ANYWHERE FROM SOUTH TO WEST AND WARMER AIR HAS BEEN MOVING INTO THE REGION. MANY KANSAS LOCATIONS HAVE EVEN BEEN SEEING SOME POST MIDNIGHT WARMING. HOWEVER...COLD AIR IS BUILDING ACROSS CENTRAL CANADA WITH TEMPERATURES OF -20 TO -30F. EXPECT ONE MORE NICE DAY TODAY WITH HIGHS PRIMARILY IN THE 50S...WHILE KANSAS ZONES COULD BREAK THE 60 DEGREE MARK. THE COLD AIR WILL RAPIDLY SPILL SOUTH OF THE CANADIAN BORDER INTO THE DAKOTAS TODAY AS UPPER TROUGH CONTINUES TO DIG. THIS COLD AIR WILL REACH OUR CWA AFTER MIDNIGHT TONIGHT. THERE WILL BE A STRONG PRESSURE GRADIENT WITH RAPIDLY RISING PRESSURE BEHIND THE COLD FRONT THAT WILL GENERATE NORTH WINDS OF 20 TO 30 MPH ON SUNDAY. WINDS WILL BE STRONGEST OVER NORTHERN ZONES AND HOVER VERY NEAR ADVISORY CRITERIA. TEMPERATURES WILL FALL THROUGHOUT THE DAY WITH WIND CHILL TEMPERATURES BELOW ZERO ACROSS NEBRASKA ZONES BY SUNDAY AFTERNOON. FORECAST SOUNDINGS SHOW A BRIEF PERIOD OF LOW LEVEL SATURATION EARLY SUNDAY MORNING...WHILE THERE IS NO DENDRITIC LAYER. THIS COULD SET THE STAGE FOR A PERIOD OF FREEZING DRIZZLE. HOWEVER...SOME MODELS SHOW DRIER AIR RIGHT NEAR THE SFC...WHICH MAY PREVENT ANYTHING FROM REACHING THE GROUND. COLD AIR MOVES IN VERY RAPIDLY THROUGH THE MORNING WITH TEMPERATURES BECOMING COLD ENOUGH TO SUPPORT ALL ICE CRYSTAL FORMATION AND A LOW LEVEL DENDRITIC ZONE BY MID TO LATE MORNING. THEREFORE...WILL KEEP FREEZING DRIZZLE OUT OF THE FORECAST FOR NOW IN FAVOR OF LIGHT SNOW...BUT WILL NEED TO KEEP AN EYE OUT FOR THAT EVER SO SLIGHT POSSIBILITY OF A BRIEF WINDOW OF FREEZING DRIZZLE EARLY SUNDAY MORNING. THE AIRMASS FLOWING INTO THE REGION IS VERY DRY AND THE BEST FORCING IS OVER THE DAKOTAS AND MINNESOTA. THEREFORE...EXPECT LITTLE IF ANY ACCUMULATION OVER OUR CWA...DUSTING TO ONE INCH. COLD AIR CONTINUES TO SPILL INTO THE REGION SUNDAY NIGHT AND WITH BREEZY NORTH WINDS WILL KNOCK WIND CHILL VALUES INTO THE TEENS BELOW ZERO ACROSS MOST OF OUR NEBRASKA COUNTIES. LOCATIONS NORTH OF HIGHWAY 92 WILL FLIRT WITH -20F DEGREE WIND CHILLS...WHICH WOULD BE RIGHT AROUND OUR WIND ADVISORY CRITERIA. WINDS WILL DIE DOWN ON MONDAY...BUT COLD AIR WILL BE FIRMLY ENTRENCHED WITH HIGHS OF 9 TO 15 DEGREES ACROSS THE CWA. WARM AIR ADVECTION KICKS IN MONDAY NIGHT WITH A GOOD OVERRUNNING PRECIPITATION EVENT BECOMING MORE LIKELY AS WARM MOIST AIR RIDES UP AND OVER COLD DOME. IN ADDITION...THERE ARE FAVORABLE JET DYNAMICS EARLY TUESDAY MORNING WITH OUR CWA LOCATED IN THE LEFT EXIT REGION OF A 160KT JET STREAK. THEREFORE...GREATLY INCREASED POPS MONDAY NIGHT INTO TUESDAY TO AROUND 40 PERCENT. WILL LIKELY NEED TO FURTHER INCREASE THESE POPS IF CURRENT TRENDS CONTINUE AS SEVERAL INCHES OF SNOW WOULD BE POSSIBLE OVER PORTIONS OF OUR CWA IN THIS KIND OF SET UP. COLD WEATHER WITH BELOW NORMAL TEMPERATURES SHOULD STICK AROUND THROUGH THE WEEK WITH ADDITIONAL CHANCES OF FROZEN PRECIPITATION. AT THIS TIME UNCERTAINTY ABOUNDS WITH REGARDS TO SNOW CHANCES WEDNESDAY AND BEYOND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 13, 12:40 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1240 PM CST SAT DEC 13 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1240 PM CST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG ARCTIC COLD FRONT WILL PUSH QUICKLY ACROSS THE CENTRAL PLAINS LATE TONIGHT INTO EARLY ON SUNDAY. THIS SYSTEM WILL BRING STRONG NORTHWEST WINDS...OCCASIONAL LIGHT SNOW AND MUCH COLDER AIR. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE LIKELY TO DEVELOP SUNDAY MORNING AND PERSIST INTO SUNDAY AFTERNOON. IN ADDITION...SOME LIGHT SNOW WILL BE POSSIBLE SUNDAY INTO EARLY SUNDAY EVENING ALTHOUGH ONLY A LIGHT SNOW ACCUMULATION OF AN INCH OR LESS IS EXPECTED. HOWEVER...THE STRONG WINDS MAY CAUSE AREAS OF BLOWING SNOW AT TIMES WHICH MAY RESULT IN REDUCED VISIBILITIES AND LESS THAN FAVORABLE DRIVING CONDITIONS. TEMPERATURES WILL ALSO DROP RAPIDLY BEHIND THIS COLD FRONT WITH WIND CHILL VALUES BELOW ZERO LIKELY SUNDAY INTO SUNDAY NIGHT. THE LOWEST WIND CHILL VALUES ARE EXPECTED TO OCCUR SUNDAY NIGHT INTO EARLY MONDAY MORNING WITH DANGEROUSLY COLD WIND CHILL VALUES OF 15 TO 25 BELOW ZERO POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL NEBRASKA WHILE 10 TO 15 BELOW ZERO WILL BE POSSIBLE ACROSS NORTH CENTRAL KANSAS. A SECOND UPPER DISTURBANCE WILL THEN SLIDE ACROSS THE REGION MONDAY NIGHT INTO TUESDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING ADDITIONAL LIGHT SNOW WITH SNOW ACCUMULATION AROUND 2 INCHES POSSIBLE BY LATE TUESDAY AFTERNOON ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.